Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Springfield, MO

April 14, 2011Jasper County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 14, 2011, 8:56 PM CDT for Jasper County, Newton County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2011, 8:56 PM CDT (01:56 UTC)
Expired
Apr 14, 2011, 9:45 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS53 KSGF 150156
SVRSGF
MOC097-145-150245-
/O.NEW.KSGF.SV.W.0045.110415T0156Z-110415T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 945 PM CDT.

* AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SOUTHERN JOPLIN...OR 8 MILES SOUTHEAST OF
  GALENA...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...BROOKLYN
  HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...CLIFF
  VILLAGE...DENNIS ACRES...DUENWEG...DUQUESNE...FIDELITY...IRON
  GATES...JOPLIN...LAKESIDE...LEAWOOD...MAPLE GROVE...NECK CITY...
  OAKLAND PARK...ORONOGO...PURCELL...REDINGS MILL...SAGINAW...SHOAL
  CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK ESTATE...SILVER
  CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 4 AND 19 WILL ALSO BE IMPACTED BY
THIS STORM.

A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 945 PM FOR 
SOUTHEASTERN NEWTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3736 9453 3728 9405 3693 9447 3704 9462
      3709 9462
TIME...MOT...LOC 0155Z 222DEG 43KT 3707 9447
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
1 follow-up statement
571 
WWUS53 KSGF 150210
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT THU APR 14 2011

MOC097-145-150245-
/O.CON.KSGF.SV.W.0045.000000T0000Z-110415T0245Z/
JASPER MO-NEWTON MO-
910 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTH CENTRAL NEWTON AND JASPER COUNTIES...

...A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 945 PM FOR 
SOUTHEASTERN NEWTON COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BROOKLYN HEIGHTS...OR 4 MILES
WEST OF CARTHAGE...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...BROOKLYN
HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...DENNIS
ACRES...DUENWEG...DUQUESNE...FIDELITY...JOPLIN...LAKESIDE...MAPLE
GROVE...NECK CITY...OAKLAND PARK...ORONOGO...PURCELL...SAGINAW...
SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 8 AND 19 WILL ALSO BE IMPACTED BY
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWEST MISSOURI.

&&

LAT...LON 3736 9453 3728 9406 3727 9406 3697 9442
      3714 9460
TIME...MOT...LOC 0209Z 221DEG 42KT 3719 9435
WIND...HAIL 60MPH 0.88IN

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 8:20 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 14, 8:20 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 PM CDT THU APR 14 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 810 PM CDT THU APR 14 2011/

STORMS ARE PUSHING INTO THE WESTERN PORTIONS OF THE FORECAST AREA
EARLY THIS EVENING. HOWEVER...THEY HAVE WEAKENED AS THEY PUSHED
INTO THE AREA. THIS IS DUE TO WEAKER INSTABILITY BEING IN PLACE
ACROSS THE AREA. HOWEVER...THE STORMS ACROSS NORTHEAST OKLAHOMA
WILL HAVE TO BE WATCHED AS THEY PUSH INTO THE AREA. A FEW WILL
LIKELY REMAIN STRONG TO SEVERE BEFORE THEY WEAKEN IN THE AREA OF
LESS INSTABILITY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY RISK...HOWEVER DUE TO THE STRONG WIND SHEAR AND THE
DISCRETE NATURE OF THESE STORMS A TORNADO RISK WILL REMAIN
POSSIBLE ACROSS FAR SOUTHWEST MISSOURI EARLY THIS EVENING.

WITH THE STORMS MOVING TO THE NORTH/NORTHEAST WILL HAVE TO WATCH
FOR TRAINING OF STORMS AND LOCALIZED FLASH FLOOD RISK ACROSS
EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS EVENING.

LATE THIS EVENING INTO THE OVERNIGHT HOURS INSTABILITY IS
EXPECTED TO INCREASE ACROSS THE AREA AS HEIGHT FALLS FROM THE
UPPER LEVEL LOW SPREAD OVER THE AREA. ALSO...THE LOW LEVEL JET
SHOULD INCREASE OUT OF THE SOUTH WHICH WILL LIKELY INCREASE LOW
LEVEL MOISTURE ALSO HELPING TO INCREASE LOW LEVEL INSTABILITY.
WOULD NOT BE SURPRISED TO SEE INSTABILITY INCREASE THROUGH THE
OVERNIGHT PERIODS WITH THE STRONGEST OCCURRING ACROSS SOUTHERN
MISSOURI...WITH MLCAPE VALUES OF 500 TO 1500 J/KG EXPECTED
OVERNIGHT. WILL HAVE TO WATCH FOR A LINE OF STORMS DEVELOPING...BUT
WITH LARGE SCALE ASCENT WILL ALSO HAVE TO WATCH FOR THE STORMS
REMAINING MORE DISCRETE. WITH THE STRONG WIND SHEAR IN PLACE ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY RISK...WITH ISOLATED TORNADOES
POSSIBLE.

WISE

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH
SEVERE WEATHER POTENTIAL THIS EVENING INTO FRIDAY MORNING.

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

CURRENTLY...CLOSED UPPER LEVEL LOW HAS PUSHED INTO WESTERN KANSAS
THIS AFTERNOON WITH THE ASSOCIATED SURFACE LOW LIFTING NORTH ACROSS
CENTRAL KANSAS. A DRY LINE EXTENDS TO THE SOUTH FROM THE AREA OF
LOW PRESSURE THROUGH CENTRAL OKLAHOMA INTO SOUTHERN TEXAS. STORMS
HAVE DEVELOPED NORTH OF THE LOW PRESSURE AND WILL CONTINUE TO PUSH
NORTH INTO NEBRASKA AND NOT AFFECT THE AREA.

AHEAD OF THIS SYSTEM STRONG MOISTURE ADVECTION IS UNDER WAY WITH
DEWPOINTS IN THE MID 50S INTO NORTHERN KANSAS...WITH LOW TO MID 60
DEWPOINTS PUSHING INTO CENTRAL OKLAHOMA. INSTABILITY IS INCREASING
ACROSS OKLAHOMA WITH MLCAPES OF 1500 TO 2500 J/KG. THE CAP IS
REALLY WEAKENING ACROSS OKLAHOMA AS HEIGHT FALLS SPREAD OVER THE
AREA AHEAD OF THE UPPER LEVEL LOW. EXPECT RAPID STORM DEVELOPING
ACROSS SOUTH CENTRAL KANSAS TO THE SOUTH THROUGH CENTRAL OKLAHOMA
INTO NORTH TEXAS BETWEEN 3 AND 5 PM. VERY STRONG WIND SHEAR AND
THE WIND FIELDS WOULD SUPPORT DISCRETE SUPERCELLS DEVELOPING AS A
BROKEN LINE AHEAD OF THE DRY LINE. THE STORM MOVEMENT OF THIS
ACTIVITY WILL BE TO THE NORTHEAST...WITH THE LINE MOVING TO THE
EAST.

INSTABILITY WILL CONTINUE TO INCREASE TO THE EAST INTO EXTREME
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING AS MOISTURE
CONTINUES TO SPREAD NORTH INTO THE AREA. EXPECT THE ACTIVITY ACROSS
OKLAHOMA TO BEGIN TO SPREAD INTO EXTREME SOUTHEAST KANSAS AND FAR
SOUTHWEST MISSOURI OR ALONG AND SOUTHWEST OF A NEVADA TO
CASSVILLE LINE BETWEEN 6 AND 9 PM THIS EVENING WITH THE WIND
FIELDS CONTINUING TO SUPPORT THE SUPERCELLULAR STORM MODE. ALL
STORM MODES WILL BE POSSIBLE INCLUDING THE POTENTIAL FOR
TORNADOES. VERY STEEP LAPSE RATES AND SIGNIFICANT INSTABILITY IN
THE HAIL GROWTH ZONE...WITH VERY LARGE HAIL UP TO THE SIZE OF
BASEBALLS POSSIBLE.

LATER THIS EVENING INTO THE OVERNIGHT HOURS IF AN OUTFLOW BOUNDARY
CAN DEVELOP WOULD EXPECT THE STORMS TO BECOME MORE LINEAR ALONG
THIS BOUNDARY. DO NOT FEEL THE DRY LINE WILL PUSH EAST SLOW
ENOUGH THAT THE STORMS SHOULD REMAIN NORTH OF IT. HOWEVER...WOULD
NOT RULE OUT SOME DISCRETE CELLS REMAINING POSSIBLE ACROSS SOUTHERN
MISSOURI INTO THE OVERNIGHT. IF A LINE DOES DEVELOP...LOW LEVEL
WIND FIELDS WOULD INDICATE A LINE OF STORMS REMAINING IN BALANCE
AND PUSHING ACROSS THE ENTIRE AREA. ONCE THIS OCCURS THE STORM
MODE WILL TRANSITION TO MORE OF A DAMAGING WIND RISK...HOWEVER
ISOLATED TORNADOES AND LARGE HAIL WILL REMAIN POSSIBLE WITHIN THE
LINE AND WITH ANY STORMS AHEAD OF THE LINE MAINLY ACROSS SOUTHERN
MISSOURI AS STRONG WIND SHEAR WILL REMAIN OVER THE AREA.
HOWEVER...IF A LINE DOES NOT DEVELOP...STORMS MAY WEAKEN OVERNIGHT
AS THEY APPROACH THE HIGHWAY 65 CORRIDOR...BUT COULD INTENSIFY AS
THEY PUSH INTO THE EASTERN OZARKS AS MOISTURE CONTINUES TO STREAM
NORTH INTO THESE AREAS OVERNIGHT.

THERE WILL ALSO BE THE RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING MAINLY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
ESPECIALLY WHERE ANY TRAINING OF STORMS CAN OCCUR.

EXPECT THE STORMS TO PUSH EAST OF THE AREA EARLY FRIDAY MORNING.
THERE WILL REMAIN A WIND THREAT INTO FRIDAY MORNING. THESE STORMS
WILL OUTRUN THE DRY LINE...WITH THE DRY LINE SLOWLY PUSHING
ACROSS THE AREA TONIGHT INTO FRIDAY MORNING. WILL HAVE WATCH WHERE
THE DRY LINE LINE WILL BE LATE FRIDAY MORNING INTO THE EARLY
AFTERNOON...AS STORMS SHOULD DEVELOP ALONG IT AS INSTABILITY
INCREASES ACROSS THE AREA. THEREFORE...THERE WILL BE THE POTENTIAL
FOR STRONG TO SEVERE STORMS MAINLY EAST OF HIGHWAY 63 FRIDAY
MORNING INTO THE EARLY AFTERNOON HOURS...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY RISK. THIS ACTIVITY SHOULD QUICKLY PUSH
OFF TO THE EAST OF THE AREA AFTER IT DEVELOPS.

THE UPPER LEVEL LOW WILL SLOWLY PUSH THROUGH THE AREA INTO
SATURDAY...WITH WRAP AROUND RAIN POSSIBLE INTO SATURDAY MORNING.
COLDER AIR WILL SPREAD INTO THE AREA BEHIND THIS SYSTEM WITH LOWS
IN THE MID TO UPPER 30S POSSIBLE FRIDAY NIGHT.

WISE

LONG TERM (SUNDAY THROUGH THURSDAY)...

ZONAL PATTERN IS EXPECTED TO SET UP THROUGH THE PERIOD WITH MODELS
DEPICTING MANY CHANCES OF CONVECTION IN THE MONDAY THROUGH THURSDAY
TIMEFRAME.  THE MOST SIGNIFICANT SHORTWAVE LOOKS TO ARRIVE IN THE
TUESDAY INTO WEDNESDAY TIMEFRAME WHERE WE HAVE PLACED THE HIGHEST
POPS FOR NOW.

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...A LINE OF STORMS CONTINUES
TO PUSH ACROSS NORTHEASTERN KANSAS TO THE SOUTH INTO NORTHERN
TEXAS EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL AFFECT
THE KJLN SITES AT THE BEGINNING OF THE TAF PERIOD WITH STRONG TO
SEVERE STORMS POSSIBLE EARLY THIS EVENING. THE STORMS SHOULD THEN
SPREAD EAST TOWARDS THE KSGF AND KBBG TAF SITES LATER THIS EVENING
INTO THE OVERNIGHT HOURS. GUSTY WINDS AND MVFR AND POSSIBILITY IFR
CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. BEHIND THE
STORMS CEILINGS SHOULD FALL INTO THE MVFR RANGE. BESIDE THE
THUNDERSTORMS STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS WILL BE
POSSIBLE THIS EVENING.

CEILINGS SHOULD THEN IMPROVE FRIDAY MORNING WITH GUSTY SOUTHWEST
WINDS EXPECTED INTO THE AFTERNOON HOURS.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 5:55 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT THU APR 14 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
555 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT LARGE HAIL RISK.
  ELEVATED TORNADO RISK.
  ELEVATED DAMAGING THUNDERSTORM WIND RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED FLOODING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

 SUPERCELL THUNDERSTORMS WILL TRACK OUT OF KANSAS AND OKLAHOMA INTO
 EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING
 AHEAD OF AN ADVANCING DRY LINE. THE STORMS WILL REACH THE KANSAS
 MISSOURI BORDER AROUND 8 PM...AND THE HIGHWAY 65 CORRIDOR AROUND
 11 PM. THE GREATEST RISK OF SEVERE WEATHER THIS EVENING WILL BE
 WEST OF HIGHWAY 65...AND ESPECIALLY WEST OF A LINE FROM CASSVILLE
 TO SCHELL CITY. HAIL UP TO THE SIZE OF BASEBALLS WILL BE
 POSSIBLE THIS EVENING. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH
 WILL ALSO BE POSSIBLE. AN ELEVATED THREAT FOR TORNADOES WILL ALSO
 EXIST ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.

  THE SEVERE WEATHER THREAT WILL THEN SHIFT TO THE EAST
  ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS EVENING
  AND OVERNIGHT. THE MAIN SEVERE WEATHER THREAT MAY BECOME
  DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH AS STORMS CONGEAL INTO
  A LINE. ISOLATED TORNADOES AND LARGE HAIL WILL ALSO REMAIN
  POSSIBLE ACROSS SOUTHERN MISSOURI AS WIND SHEAR CONTINUES TO
  INCREASE.

  IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL
  WILL ALSO BE POSSIBLE WITH A LOCALIZED FLASH FLOODING
  THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY LINGER ACROSS CENTRAL AND SOUTH CENTRAL
  MISSOURI FRIDAY MORNING INTO EARLY FRIDAY AFTERNOON. A FEW
  STRONG TO SEVERE STORMS WILL STILL BE POSSIBLE EAST OF A ROLLA
  TO SALEM TO WINONA LINE THROUGH THE EARLY AFTERNOON HOURS ON
  THURSDAY. OTHERWISE...SMALL HAIL AND CLOUD TO GROUND LIGHTNING
  STRIKES WILL BE THE MAIN THREATS WITH ANY STRONGER STORMS.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON
  FRIDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK
  AREA FROM LATE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
  AND ESPECIALLY FROM EARLY TO MID EVENING ACROSS EXTREME
  WESTERN MISSOURI AND SOUTHEAST KANSAS. SPOTTER ACTIVATION
  MAY THEN BE NEEDED LATER THIS EVENING AND OVERNIGHT ACROSS
  THE REMAINDER OF THE MISSOURI OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Apr 14, 5:31 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT THU APR 14 2011

KSZ073-097-101-MOZ066-077-088-093-101-150030-
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
531 PM CDT THU APR 14 2011

...STRONG TO SEVERE THUNDERSTORMS TO IMPACT THE REGION THIS EVENING...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING TO THE EAST
ACROSS EASTERN KANSAS AND OKLAHOMA. THESE STORMS HAVE PRODUCED
HAIL TO THE SIZE OF GOLF BALLS AND A FEW CONFIRMED TORNADOES. THE
STORMS ARE MOVING TO THE EAST AT 30 TO 40 MPH. IF THE STORMS
CONTINUE TO DEVELOP TO THE EAST...LOCATIONS IN EXTREME SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI COULD EXPECT STORMS TO IMPACT THE
AREA BETWEEN 7 AND 8PM THIS EVENING.

AS THE STORMS MOVE INTO THE REGION...HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES WILL ALL
BE POSSIBLE.

HATCH
Special weather statement, Apr 14, 6:52 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT THU APR 14 2011

KSZ073-097-150015-
BOURBON KS-CRAWFORD KS-
652 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND SOUTHERN BOURBON
COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBUSH...OR 8 MILES WEST OF GIRARD...
MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3783 9508 3783 9462 3741 9462 3733 9494
      3734 9506
TIME...MOT...LOC 2352Z 206DEG 31KT 3756 9497

HATCH
Local storm report, Apr 14, 8:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             4 W ANDERSON            36.65N 94.52W
04/14/2011  M1.00 INCH       MCDONALD           MO   EMERGENCY MNGR

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:08 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton67 min
Apr 14, 8:13 PM CDTSevere Thunderstorm WarningSGFJasper, Newton16 min
Apr 14, 8:16 PM CDTTornado WarningSGFMcDonald, Newton44 min
Apr 14, 8:54 PM CDTTornado WarningSGFMcDonald, Newton51 min
Apr 14, 9:24 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence32 min
Apr 15, 2:18 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.